Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 25, 2016Haralson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 25, 2016, 6:33 PM EDT for Haralson County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2016, 6:33 PM EDT (22:33 UTC)
Expired
Jul 25, 2016, 7:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA

County Haralson County, GA

The radar

The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

534 
WWUS82 KFFC 252233
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT MON JUL 25 2016
 
GAZ041-042-252300-
CARROLL GA-HARALSON GA-
633 PM EDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL AND SOUTHERN
HARALSON COUNTIES UNTIL 700 PM EDT...

AT 633 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNT ZION...OR 9
MILES WEST OF CARROLLTON...MOVING NORTHWEST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...BREMEN...TALLAPOOSA...BOWDON...MOUNT ZION...WACO...JOHN
TANNER STATE PARK...BOWDON JUNCTION AND ABILENE.

LAT...LON 3384 8525 3365 8503 3344 8526 3347 8530
      3375 8536
TIME...MOT...LOC 2233Z 132DEG 10KT 3361 8524 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:41 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 25, 3:41 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
341 PM EDT MON JUL 25 2016

.SHORT TERM /Tonight through Tuesday Night/...
No major changes in the short term forecast. We have been in this
pattern for at least 2 maybe 3 weeks now and there appears to be
no changes in the near future. The East-west oriented upper ridge
continues to control the weather pattern across the southern
CONUS. A wave developing over the central gulf is forecast to
intensify overnight and move toward the MS/LA coast Tuesday
morning. As it pushes onshore it should help to increase moisture
a bit across Southwestern/West Central GA. This will help to
increase the convective coverage across those areas for Tuesday
afternoon and evening but still only expecting General storms to
develop. All in all afternoon/evening diurnal convection will
continue with maximum coverage around 30-40 percent Tuesday.
SBCAPE values are expected to get a bit stronger Tuesday with
reading in the 1500-2500 J/kg range so may see a bit more
potential for wet microbursts and lightning. Temps should continue
slightly above normal with Heat Index values remaining below 105
so no advisory expected.

01

.LONG TERM /Wednesday through Monday/...
Models remain in good agreement for the week. There are some
differences toward the weekend per location of the deep moisture.
Through at least the end of the work week a ridge of high pressure
will be the dominant feature with diurnally driven convection each
afternoon and evening. By the weekend a trough sets up over the
Mississippi Valley...but the H5 ridge will keep it from pushing too
far east. This is where differences occur. The GFS brings the gulf
moisture into much of the CWA while the ECMWF and Canadian models
keep the moisture to the west of the CWA. Will maintain chance pops
through Friday and raise pops to high chance...mainly across north
Georgia...by the weekend and early next week.

16

&&

.AVIATION...
18Z Update...
Afternoon and evening showers and thunderstorms have begun to
generate across the area. Will see this convective activity
continue through the evening hours then subside by 02z-04z. Winds
are mainly out of the W-SW and will stay there through the TAF
period. Wind speeds will stay 10kt or less with some gust to 20kt
in and around TSRA activity. Not expecting any issues with
ceilings of VSBYs. Will see another round of SHRA/TSRA Tuesday
afternoon between 19z-00z.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  95  74  95 /  30  20  20  30
Atlanta         74  93  74  93 /  30  30  20  30
Blairsville     67  88  69  88 /  30  40  30  50
Cartersville    72  94  73  94 /  30  30  20  30
Columbus        74  94  75  94 /  20  30  20  30
Gainesville     74  93  74  93 /  30  30  20  30
Macon           74  96  74  96 /  20  30  20  30
Rome            72  94  72  94 /  30  40  20  40
Peachtree City  71  93  71  93 /  20  30  20  30
Vidalia         74  95  75  97 /  20  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....16
AVIATION...01
Hazardous weather outlook, Jul 25, 6:19 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 AM EDT MON JUL 25 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
619 AM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL BE
STRONG.

WEATHER HAZARDS EXPECTED...
STRONG GUSTY WINDS... FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN
BE EXPECTED WITH ANY STRONG STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STORMS EACH DAY COULD BE STRONG
WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 25, 3:43 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT MON JUL 25 2016

GAZ001>004-011-252030-
DADE GA-CATOOSA GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-
343 PM EDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA...NORTHWESTERN
WHITFIELD...NORTHWESTERN CHATTOOGA AND WALKER COUNTIES UNTIL 430 PM
EDT...

AT 343 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FORT OGLETHORPE TO 7 MILES WEST OF LAFAYETTE...
AND MOVING NORTH AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...RINGGOLD...TRENTON...FORT OGLETHORPE...ROSSVILLE...
CHICKAMAUGA...VARNELL...LOOKOUT MOUNTAIN...TUNNEL
HILL...MENLO...RISING
FAWN...LAKEVIEW...NAOMI...CLOUDLAND...BOYNTON...NOBLE...COOPER
HEIGHTS...NEW ENGLAND...COLE CITY AND INDIAN SPRINGS.

LAT...LON 3499 8500 3489 8498 3444 8548 3497 8560
      3498 8559
TIME...MOT...LOC 1943Z 184DEG 9KT 3495 8521 3473 8541
Special weather statement, Jul 25, 5:22 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT MON JUL 25 2016

GAZ042-052-053-252145-
HEARD GA-COWETA GA-CARROLL GA-
522 PM EDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR HEARD...WESTERN COWETA AND
SOUTHERN CARROLL COUNTIES UNTIL 545 PM EDT...

AT 521 PM EDT...A STRONG THUNDERSTORM WAS NEAR CENTRALHATCHEE...OR 9
MILES NORTH OF FRANKLIN. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FRANKLIN...WHITESBURG...EPHESUS...CENTRALHATCHEE...ROOPVILLE...CORINT
H... LOWELL...POWERS CROSSROADS...TYUS...FROLONA...PLANT
WANSLEY...TEXAS... ROOSTERVILLE...HANDY...PLANT YATES...SEATON
LAKE...GLENN...BLACKJACK MOUNTAIN AND WARESVILLE.

LAT...LON 3354 8493 3328 8480 3319 8510 3320 8510
      3320 8511 3318 8511 3314 8524 3347 8530
TIME...MOT...LOC 2121Z 055DEG 3KT 3340 8504
Special weather statement, Jul 25, 6:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT MON JUL 25 2016

GAZ041-042-252300-
CARROLL GA-HARALSON GA-
633 PM EDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL AND SOUTHERN
HARALSON COUNTIES UNTIL 700 PM EDT...

AT 633 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNT ZION...OR 9
MILES WEST OF CARROLLTON...MOVING NORTHWEST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...BREMEN...TALLAPOOSA...BOWDON...MOUNT ZION...WACO...JOHN
TANNER STATE PARK...BOWDON JUNCTION AND ABILENE.

LAT...LON 3384 8525 3365 8503 3344 8526 3347 8530
      3375 8536
TIME...MOT...LOC 2233Z 132DEG 10KT 3361 8524

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 3:43 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker47 min
Jul 25, 5:22 PM EDTSpecial Weather StatementFFCHeard23 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.